Recurrent styes: I’ve posted early about having... - PMRGCAuk

PMRGCAuk
11,230 members20,449 posts

Recurrent styes

Leilagirl
Leilagirl

I’ve posted early about having styes once starting prednisone. I acquired my first stye a week into prednisone for PMR. It’s now been 10 mos and I’m on my 5 th stye. As they last 6 weeks I am plagued frequently.. I am tapering down. I am currently on4.5 mg however it doesn’t seem to matter the tapered dose. I have done everything I can think of to deal with the reoccurrence. MDs really have little to offer. I cannot take antibiotics .. as well as not wanting to.

I clean lids religiously twice daily .I wear no eye makeup.. Anyone else have any ideas? Thank you!

14 Replies
oldestnewest

I bet it is one persistent infection that has got a hold. My mum used to swear by “ golden eye ointment”. Probably banned now, but it always worked. Why are you unable to attack the infection with a course of anti- biotics?

I have had c diff in the past. So no antibiotics unless life threatening situation. However topical may be my answer. Thanks so much!

karools16
karools16
in reply to Leilagirl

I had c. diff. Have had anti-bi, for something else, since. Never been told couldn't take any.

Leilagirl
Leilagirl
in reply to karools16

Thank you. Since having c diff the first time after a course Of clindamycin a well know abx for causing c diff.. I have had c diff each time that I have needed abx. Therefore.. I cannot take abx as i stayed unless absolutely necessary. It takes years sometimes to get the gut microbiome back to a normal state once it is comprised by c diff unfortunately.

karools16
karools16
in reply to Leilagirl

I can relate to that. When I went into hospital, I thought I had food poisoning. My symptoms were similar to the winter vomiting disease, but both ends. It was discovered, in hospital, that it stemmed from a hospital stay, 3 months earlier, when I was diagnosed with COPD. Anti-biotics, hey..............

Hidden
Hidden

Hi

Is the stye always on the same eye, in the same place, against the eyelashes?

Presumably you’ve seen your GP have they considered an antibiotic cream? Is it possible you have a blocked duct on the eyelash line?

Hope it improves soon.

MrsN

Leilagirl
Leilagirl
in reply to Hidden

Stye is everywhere. No blepharitis that I can tell. Both eyes always somewhere different. I will opt for abx cream or ointment. Thank you!

PMRpro
PMRproAmbassador

medbroadcast.com/condition/...

I realise you have probably tried all this - but really, you may have to give in and accept topical antibiotic treatment if you can. Not the same as taking oral abx.

Leilagirl
Leilagirl
in reply to PMRpro

Well I have been so diligent with the eye hygiene. I use a solution now For the past four months called hypochlorous acid —it’s like a very weak bleach solution you just spray or use it twice a day. Eye Love Company recommendation..It doesn’t prevent them but at least it makes the course less infectious another words they go away quicker and they don’t become hideous ..but they are still no fun .

thank you I will check with my doctor and opt for antibiotic appointment now.. I’ve got to get a handle on this!

I kept getting styes. I found that washing my hair with T-gel stopped them. Some of it probably got onto my eyelids and got rid of the fungal growth that sets off the irritation that the bacteria move in on. I certainly wouldn’t put it on directly. Have you ever been given an antibiotic ointment?

Sorry for your suffering. I had 2 styes in 1 year, and stopped wearing mascara. Don't know if that was the cause, but none since.

Hidden
Hidden
in reply to karools16

Hi Karools

Happy New Year 🥳

I lost my eyelashes after Chemo & my poor eyes were gritty, sore & dry. Once l had the lashes back l kept one mascara for each eye & l think it’s good practice if you’ve had eye issues.

I’m also fond of a product called ‘Eye Bright’ by Liz Earle l found that very soothing during & after Chemo.

Hope you’re doing OK?

MrsN x

karools16
karools16
in reply to Hidden

Gosh, never realised people lost their eyelashes with chemo. I miss wearing it. Will try what you suggest. Am stressed at present and dr says has led to anxiety. Not a health issue. Just a situation I find myself in. Have had to up Pred by 5mg, on top of present 7mg, as I get times when it feels like a panic attack..........very 'non-me'.

Hidden
Hidden
in reply to karools16

Oh dear Karools, stress is not a good bedfellow what ever the reason, hope it improves soon.

Yes eyelashes, eyebrows & it can make your nails fall off too! My nails all ‘popped’ halfway down & wobbled about, l called it ‘The Final Insult!’

Take Care 🌺

MrsN

You may also like...